Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 339, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 27, 2010, 4:24 PM EDT for Oglethorpe County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2010, 4:24 PM EDT (20:24 UTC)
- Expired
- Oct 27, 2010, 5:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 131 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 4:45 PM EDT | TSTM WND DMG | Lexington, GA | PUBLIC REPORTED A DOWNED TREE ON US 78 IN FRONT OF OGLETHORPE COUNTY HIGH SCHOOL IN LEXINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 12:49 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS52 KFFC 272024
SVRFFC
GAC221-272100-
/O.NEW.KFFC.SV.W.0339.101027T2024Z-101027T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OGLETHORPE COUNTY IN NORTHEAST GEORGIA
* UNTIL 500 PM EDT
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CRAWFORD...MOVING
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3384 8298 3375 8326 3376 8328 3381 8330
3389 8325 3399 8296
TIME...MOT...LOC 2024Z 242DEG 27KT 3385 8321
$$1 follow-up statement
785
WWUS52 KFFC 272059
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT WED OCT 27 2010
GAC221-272107-
/O.EXP.KFFC.SV.W.0339.000000T0000Z-101027T2100Z/
OGLETHORPE GA-
459 PM EDT WED OCT 27 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OGLETHORPE COUNTY
WILL BE ALLOWED TO EXPIRE AT 500 PM EDT...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM NEAR SANDY CROSS...MOVING NORTHEAST AT 30
MPH. HOWEVER...THE STORM HAS WEAKENED SIGNIFICANTLY AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
LAT...LON 3384 8298 3375 8326 3376 8328 3381 8330
3389 8325 3399 8296
TIME...MOT...LOC 2057Z 242DEG 27KT 3397 8295
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:49 PM EDT, 35 minutes earlier.
Area forecast discussion, Oct 27, 3:49 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT WED OCT 27 2010 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... THE COLD FRONT IS SITUATED ACROSS NORTHWEST GEORGIA...ACCORDING TO LATEST HAND ANALYSIS. CONVECTION FIRING ALONG AND AHEAD OF THE FRONTAL BOUNDARY...AND THE RISK FOR ISOLATED SEVERE STORMS CONTINUES THROUGH TONIGHT. OVERALL...EMBEDDED THUNDERSTORMS ARE SCATTERED AT BEST...AND FOCUS HAS BEEN ON BRIEF CIRCULATIONS WITHIN THE ACTIVITY. SPC DAY 1 OUTLOOK HAS THE WATCHED AREA IN A SLIGHT RISK FOR SEVERE WEATHER...WITH THE PRIMARY THREATS BEING ISOLATED TORNADOES AND DAMAGING WINDS. MODERATE INSTABILITIES AND DECENT SHEAR DEGRADE INTO THE OVERNIGHT HOURS...WITH MORE STABLE CONDITIONS DOMINATING WITH THE LOSS OF DIURNAL HEATING. EXPECT 1 TO 1.5 INCHES OF ADDITIONAL RAINFALL POSSIBLE THROUGH THE EARLY EVENING...THEN GENERALLY LESS THAN 0.5 INCHES OVERNIGHT. AT THIS POINT...24 HOUR TOTALS ARE STILL 1 TO 2 INCHES IN MOST AREAS...LOCALLY HIGHER AMOUNTS OF 3 OR MORE INCHES HAVE BEEN REPORTED...AND FFG SUGGESTS THAT MOST AREAS CAN HANDLE ANY ADDITIONAL RAINFALL. WILL HAVE TO MONITOR PORTIONS OF W AND NE GA WHICH HAVE RECEIVED 3 INCHES OR MORE AS ADDITIONAL CONVECTION MOVES THROUGH THOSE AREAS. NAM AND GFS SEEM A LITTLE TOO FAST WITH PUSHING THE FRONT THROUGH OVERNIGHT AND INTO THURSDAY. CONSIDERING THE CURRENT TEMPERATURES AND THE LOWER DEWPOINTS NOSING INTO NW GA...THE ECMWF SEEMS TO HAVE A BETTER HANDLE ON THE SITUATION...SO HAVE GENERALLY GONE WITH ITS SLOWER SOLUTION. ACTIVITY ACROSS N GA IS EXPECTED TO BECOME LESS ROBUST OVERNIGHT...WITH THE FRONT MOVING INTO CENTRAL GA BY THURSDAY AFTERNOON...AND THEN QUICKLY PUSH SOUTH OF THE CWA BY EVENING. DRY HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT...WITH NORTHWEST FLOW USHERING COOLER TEMPERATURES INTO THE STATE. LIKELY POPS OVERNIGHT ACROSS PORTIONS OF N AND CENTRAL GA BECOME CHANCE POPS ACROSS CENTRAL GA BY 12Z...THEN SLIGHT CHANCE POPS IN THE AFTERNOON ACROSS CENTRAL GA. DRY CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE REMAINDER OF THE SHORT TERM AS THE HIGH PRESSURE SETTLES IN. AS GFS AND NAM SEEM TO HAVING TIMING DIFFICULTIES WITH THE PASSAGE OF THE FRONT...HAVE HAD TO PLAY WITH DEW POINTS AND TEMPERATURES THROUGH THE NEXT 24 HOURS. OVERALL...HAVE KEPT DEW POINTS A LITTLE ON THE WARMER SIDE...FINALLY BRINGING THE UPPER 30 AND LOW 40 DEW POINTS INTO NW GA BY 18Z. TENDED TOWARDS THE WARMER SIDE OF GUIDANCE LOWS FOR THURSDAY MORNING WITH AMPLE CLOUD COVER AND SHOWER ACTIVITY KEEPING THINGS FROM COOLING. ALSO INCREASED THURSDAY HIGH TEMPERATURES BY A FEW DEGREES TO AGREE WITH A DELAYED FRONTAL PASSAGE. GUIDANCE SEEMS IN LINE WITH THE MORE CHILLY TEMPERATURES FRIDAY...SO GENERALLY WENT WITH A BLEND OF THE MODELS. OVERALL...FRONTAL PASSAGE STILL LOOKS TO FOLLOW A MORE FLAT BUT DIURNAL TREND...SO DID NOT HAVE TO MASSAGE GRIDS FOR A MORE DRASTIC NON-DIURNAL COOLING PATTERN. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... DRY HIGH PRESSURE DOMINATES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. WITH SHIFTING RIDGE AXIS AND LOW PRESSURE DEVELOPING OVER THE OHIO RIVER VALLEY...SOUTHERLY FLOW SETS UP BY EARLY WEEK...WITH SLIGHT CHANCE TO CHANCE POPS ENTERING IN LATE MONDAY. MODELS IN AGREEMENT WITH THE DEVELOPMENT OF A SECOND LARGE LOW PRESSURE SYSTEM DROPPING FROM CANADA INTO THE DEEP SOUTH AND POSSIBLY OVER THE NORTHERN GULF. THIS SYSTEM COULD MAKE THE LATTER HALF OF NEXT WEEK INTERESTING...WITH ANOTHER CHANCE FOR SOME ACTIVE WEATHER. AT THIS POINT...LONG TERM GRIDS LOOK GOOD...SO NO MAJOR CHANGES AT THIS POINT. 31/LGB && .AVIATION... /ISSUED 125 PM EDT WED OCT 27 2010/ 18Z UPDATE... MVFR-VFR CEILINGS EXPECTED...WITH SHOWERS AND THUNDERSTORMS OVER THE NORTHERN TAF SITES. LOWER CONDITIONS EXPECTED WITH THE SHOWERS AND STORMS. SURFACE WINDS GENERALLY SW 8-15 KTS AND OCCASIONALLY GUSTY. IFR CEILINGS INCREASING OVERNIGHT WITH MOSTLY MVFR VSBYS. BDL //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE FOR MVFR-LOW VFR CEILINGS. HIGH CONFIDENCE FOR ON AND OFF SHOWERS AND T-STORMS THIS AFTERNOON WITH LOWER CONDITIONS ASSOCIATED. HIGH CONFIDENCE FOR SSW WINDS 8-12 KTS AND OCCASIONALLY GUSTY THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 77 44 70 40 / 70 30 0 0 0 ATLANTA 66 73 44 68 45 / 70 20 0 0 0 BLAIRSVILLE 58 70 36 64 34 / 50 10 0 0 0 CARTERSVILLE 61 73 40 65 36 / 70 20 0 0 0 COLUMBUS 69 79 48 71 43 / 60 40 0 0 0 GAINESVILLE 66 76 43 67 43 / 70 20 0 0 0 MACON 68 80 45 70 38 / 50 40 0 0 0 ROME 60 74 37 66 35 / 60 10 0 0 0 PEACHTREE CITY 67 75 38 67 35 / 70 30 0 0 0 VIDALIA 69 85 54 73 46 / 20 40 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BUTTS...CARROLL...CLARKE...CLAYTON... COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...FORSYTH...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... JACKSON...JASPER...LAMAR...MADISON...MERIWETHER...MONROE... MORGAN...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PIKE...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TROUP...UPSON...WALTON...WARREN...WILKES. && BDL/LGB
Hazardous weather outlook, Oct 27, 6:02 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 AM EDT WED OCT 27 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 602 AM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN DEEP UPPER LEVEL LOW PRESSURE SYSTEM ROTATING OVER THE GREAT LAKES STATES CONTINUES TO PUMP WARM GULF MOISTURE OVER THE SOUTHEASTERN STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS....HAIL...CLOUD TO GROUND LIGHTNING...AND ISOLATED TORNADOES. HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... AN UPPER LEVEL LOW PRESSURE SYSTEM ROTATING OVER THE GREAT LAKES STATES CONTINUES TO PUMP WARM GULF MOISTURE OVER THE SOUTHEASTERN STATES. THIS UPPER LEVEL LOW IS EXPECTED TO CONTINUE MOVING NE INTO CANADA WITH ITS ASSOCIATED SURFACE FRONT MOVING SLOWLY SOUTHWARD THROUGH GEORGIA BY THURSDAY AFTERNOON. WITH MODERATE INSTABILITY...STRONG SHEAR...AND A MOIST ENVIRONMENT IN PLACE THIS FRONT WILL HELP IN THE DEVELOPMENT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Oct 27, 3:33 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD WHITESBURG 33.49N 84.91W
10/27/2010 CARROLL GA PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD NEAR WHITESBURG.
&&
RGARCIASpecial weather statement, Oct 27, 3:35 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT WED OCT 27 2010 GAZ042-052-272030- 335 PM EDT WED OCT 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEARD AND CARROLL COUNTIES UNTIL 430 PM EDT... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROOPVILLE TO ROOSTERVILLE...MOVING EAST AT 25 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS HEARD AND CARROLL COUNTIES...INCLUDING AREAS AROUND FROLONA... EPHESUS...BLACKJACK MOUNTAIN...TYUS...JOHN TANNER STATE PARK... BOWDON...MOUNT ZION...ROOSTERVILLE...ROOPVILLE...CARROLLTON... CENTRALHATCHEE...LOWELL...CLEM...PLANT WANSLEY AND SEATON LAKE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 27, 3:47 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT WED OCT 27 2010 GAZ021-022-033-272015- 347 PM EDT WED OCT 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND PEA SIZED HAIL IN FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 415 PM EDT... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEBANON...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 45 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS FORSYTH...CHEROKEE AND FULTON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MOUNTAIN PARK...WOODSTOCK...LEBANON...HOLLY SPRINGS...HICKORY FLAT...LITTLE RIVER LANDING...BRIDGEMILL...ALPHARETTA...BUFFINGTON...UNION HILL...MILTON...BIRMINGHAM...FREE HOME...LATHEMTOWN AND HOLBROOK.
Local storm report, Oct 27, 3:51 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL LEBANON 34.14N 84.51W
10/27/2010 E0.75 INCH CHEROKEE GA TRAINED SPOTTER
CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED A SPOTTER
REPORT OF HAIL.
0333 PM TSTM WND DMG 5 SE CANTON 34.19N 84.43W
10/27/2010 CHEROKEE GA EMERGENCY MNGR
CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN
5 MILES SOUTHEAST OF CANTON...NEAR HICKORY FLAT. POWER
OUTAGES WERE ALSO REPORTED IN THE AREA.
0342 PM TSTM WND DMG 5 E CANTON 34.24N 84.40W
10/27/2010 CHEROKEE GA EMERGENCY MNGR
CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTED A TREE DOWN
ON POWERLINES IN THE AVERY AREA.
0344 PM TSTM WND DMG 6 E CANTON 34.24N 84.39W
10/27/2010 CHEROKEE GA EMERGENCY MNGR
CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTED A TREE DOWN
BLOCKING EAST CHEROKEE DRIVE.
&&
RGARCIALocal storm report, Oct 27, 3:53 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 4 E CANTON 34.24N 84.42W
10/27/2010 CHEROKEE GA EMERGENCY MNGR
CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTED A TREE DOWN
ACROSS HIGHWAY 140 BRINGING POWER LINES DOWN. A FIRE
TRUCK IS ON SCENE AS A PRECAUTION...BUT THERE IS NO FIRE
REPORTED.
&&
RGARCIASpecial weather statement, Oct 27, 4:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EDT WED OCT 27 2010 GAZ036>039-272030- 406 PM EDT WED OCT 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN OCONEE... WILKES...OGLETHORPE AND CLARKE COUNTIES UNTIL 430 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BISHOP...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS OCONEE... WILKES...OGLETHORPE AND CLARKE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SALEM...ROSE HILL...STATE BOTANICAL GARDEN OF GEORGIA...EASTVILLE...FARMINGTON...BISHOP... WATKINSVILLE...BARNETT SHOALS...STEPHENS...MAXEYS...HUTCHINGS... ARNOLDSVILLE...CRAWFORD...CENTERVILLE AND SANDY CROSS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 26 min |
| Oct 26, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 38 min |
| Oct 27, 10:48 AM EDT | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 27 min |
| Oct 27, 2:13 PM EDT | Tornado Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 13 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.